With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
We all talk about the physical symptoms and the treatment but what about the emotional side? I feel horrible that I cant satisfy my husbands needs; I feel guilty because I have no desire; I feel unattractive because I gained 40 lbs; I feel a loss of closeness and cuddling because if we do that, my husband wants or "needs" more and I dont want to give it. I feel like I'm depriving him of something so needed in a relationship and it makes me feel like crap. My moods are up and down. Even when I think I may be in the mood and go ahead, I end up with itching and burning the next day, so I go back to not doing anything for months. I almost feel like I'm not a sexual person anymore and I'm made that the one exciting part of my life was taken away from me in a flash. I'm mad, I'm upset, I'm frustrated. I want the "love"(physical) in my relationship back!
Thanks for listening.
I can see how much you are hurting and upset by what is going on in your life.
I am wondering if *part* of the trouble can be linked back to the hormonal treatment you are following.
I don't pretend to be a hormonal expert, but often there are links between problems women have with desire after surgery and what is going on with their HRT.
If you are having itching and burning after sexual activity, then maybe you have some vaginal dryness that could be dealt with --- and you say you have no desire--- that could indicate a need for a little bit of testosterone...
I don't mean in any way whatsoever to discount your emotional unhappiness - but I think that one problem might well be feeding the other in a nasty circle that you can't get out of.
At least if you get your hormones checked out you can get an idea of where you are and maybe make some changes that will in turn help your mood improve.
I know what you mean about weight gain making you feel unattractive - in the years before my hyst I went from about 145 up to 195 !!!! and I am convinced that a lot of my problems were due to hormonal imbalances (in my case thyroid to start with and then others).... But one thing I know is that our hubbies often don't seem to mind too much when we put on weight - we are the ones who feel rotten about it.....
I hope that you can soon find the right path to lead you back to the relationship you want to have.
I believe that physical symptoms and lack of appropriate hormone replacement contributes to emotional symptoms, and vice versa------ both aspects of physical and emotional become so confusing it's difficult to sift and sort and figure out what to do.
I recommend that you consult with your doctor and have some hormone tests run. It is not uncommon for our testosterone levels to plummet after surgery...(and I understand you are several years out from your hyst)------a good place to start would be to have your blood levels drawn and see where your hormonal chemistry is in relation to estradiol and testosterone. If one or both are low, that will give a good indication as to why you are having these issues....and give some idea as to what type of hormone replacement your body is needing. Are you on any kind of HRT now? The vaginal itching and irritation are surely a symptom of not having enough estrogen.
I do know how distressing and emotional the side effects of a hysterectomy can be. You are not alone in how you are feeling....the best thing I can tell you is to be your own advocate--- go to your doctor and discuss what you have posted here...and try to find the right hormonal balance, in partnership with your doctor.
You might also want to visit the Hormone Jungle here---lots of good info there about low libido, hormonal imbalance, etc.
i totally agree with the other ladies.You should have your levels checked.i too have the same feelings you are having.it is awful to not want it and then to feel guilty because of it.In my case i have the burning off and on and especially after sex.I went back to my gyn and we checked my levels and all were normal but the symptoms said otherwise.she put me on a low dose patch at first and eventually that stopped working.so now i am on .05 vivelle patch. i also have been using estrace cream for vaginal dryness/burning.i recently had my testosterone level checked and i am too chicken to call and see what the results are.all of my other tests come back normal and if this one does then what.i guess it is all in my head.hummph!i will ask to try a low dose testosterone cream anyway and hope that i get no side effects like more unwanted hair,etc. anyway have your levels checked and go from there.good luck.